Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Mikayla

Midodrine lying down

Recommended Posts

Hello midodrine people,

I have just been prescribed midodrine... I have chronic fatigue as well as POTS so i spend a lot of time lying down. The cardiologist said the midodrine may help my fatigue but its likely i will still have some fatigue.

I have not taken a dose yet, the info said not to take it before lying down.. I rarely go 2hours without having to lie down (not sleeping, just laying down and doing relaxation /meditations/ zoning out).  So i dont know how it will go.

I dont usually go for drug taking so i am a bit nervous... 

I can't see my doc for a few weeks and i think y'all are probably more knowledgeable about this anyway ☺

Any advice or warnings about taking it? What is your experience with taking it and lying down? Does it solve fatigue enough to remove the need for rests?

Also i am curious what to do if i decide to stop taking it? Do you need to taper off , does it cause withdrawal?

Thanks everyone 💗

Blessings,

Mikayla

Share this post


Link to post
Share on other sites

I was afraid to try this for a long time until my cardiologist assured me that I could take a dose once in a while when I needed it, and it'd be fine. He was right. I take it when I'm doing worse or know I'll need to have an uneventful day, or will be exercising. If I am managing and won't be doing a whole lot, I skip it. So, you can take it once and never again, or take it regularly and stop. That made me comfortable enough to try it, and it does help me somewhat. It's out of your system within a few hours, so IMO definitely worth a try.

I am complicated and persistently hypotensive, but midodrine does tend to help me function and exercise a little more than I could without it. You aren't supposed to lay down within 3 hours of the dose because of the risk of supine hypertension-that is not a risk for me, after thoroughly testing (my lying BPs are still low, even on midodrine). I certainly have fatigue, but little hope of alleviating that-it's presyncope and collapse that I need help with most.

I have 10mg tablets which is far too much for me. I do best on 2.5mg every couple of hours. On 5mg I get chills and tingly/cold scalp. The chills keep me from taking that much unless I truly need it all at once. At 10mg I get really intense, cold chest pressure that is unpleasant enough that I don't go that high for any reason. It's nice that you can break the tablets. Good luck.

Share this post


Link to post
Share on other sites

I was on it for a bit and still needed to rest after lunch. I ended up skipping my second dose and just took one in the morning and late afternoon. I was on 10 mg, three times a day, but cut it back to twice a day. I never noticed any improvements to my fatigue while on it. It helped me somewhat but didn’t bring my pressure up enough so I had to add in florinef. My BP was too high with both so I cut out the midodrine. It’s always worth a try, you never know how you’ll respond. Hopefully it will be helpful for you.

Share this post


Link to post
Share on other sites

Thankyou both for your responses... I feel so much better having people who understand my worries and share experiences. Sincere thanks.

It eases my worries that i can easily skip doses and cut the tablets, the instructions made it sound more scary.

So will give it a go! 

I hope it does help with fatigue... I feel like my chronic low blood pressure (today 81/61 with HR rise of 40bpm on standing) must be at least partially responsible for making me feel tired . i so hope it helps.  I want to be alive again!

Blessings to all of you out there bravely living with these challenges. Its not easy.  Thanks for insiring me with your kindness and generosity in sharing your stories. 

Share this post


Link to post
Share on other sites

My specialist started me on my midodrine a year ago. It has been amazing. Usually when I get tired I look and it is about time for me to take my next dose. I started with a half a pill (2.5mg) and my doctor told me I could take UP TO a whole pill (5mg) 3x a day. He said if I don't need it then I don't have to take it. It takes 5 hours to come out. Laying down with it can cause unsafe BP levels so you shouldn't lay down with it. Generally I take one (5mg) in the morning when I wake up and sometimes a second one if I am being active. Very rarely do I needs that 3rd dose. That being said I spent a day in June wandering the Ark with my in laws without major issues. As long as I took my meds on time. I also take metoprolol. There are days when I don't take it, but those are the days I am resting and doing nothing. Very rarely. I do get the tingly scalp with this medication. Just a heads up. It is weird but my specialist is not concerned. He says good that means it is working. 

Share this post


Link to post
Share on other sites

I was nervous to take it at first too, but I’ve been on 10mg 3x/day for about 15 years now with no problems. I’m on a beta blocker which lowers my bp, so I don’t have any issues with lying down. When I started taking it, I monitored my bp regularly just to be safe.

I can’t say that it helped my fatigue, but it helps my other POTS symptoms a lot. And the only time that I stopped taking it was for a clinical trial at Vanderbilt. I didn’t have to taper off & there were no withdrawal symptoms. Good luck!

Share this post


Link to post
Share on other sites

Lying down on it is only an issue if your BP is high lying down. If you lie down and your BP is normal, that's fine. If it works, you may find you don't need to lie down all the time anyway!

I tried it and it didn't help me, but my BP isn't low and the good thing about it is you can just try it and if it doesn't suit it is out of your system in a few hours. 

B x

Share this post


Link to post
Share on other sites

My beta blocker hasn't lowered my BP.  Some don't as much as others do. I've never had a remotely high BP no matter what I've done, since the 90s.

 

I wish I could tolerate 10mg- that's what my cardiologist recommended and I bet it'd be more helpful. I never want those feelings again, though!

 

Glad we could help-this forum has been a big help so I am sure we are all happy to pass that along. Let us know how you do- I'm going to be surprised/impressed if it helps you a ton because your BP is so low like mine (I can get into the low 70s systolic) . I needed more than just midodrine and I'm still low.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×